Pennsylvania, 2005Damaging Wind in Pennsylvania, June 6, 2005
June 6, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 12:24 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 6, 12:24 PM EST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT MON JUN 6 2005
.SHORT TERM (REST OF TODAY)...
ANOTHER QUICK UPDATE TO REWORK WORDING AND POPS FOR THE REMAINDER
OF THE DAY. WW413 CONTINUES THROUGH 6 PM...AND ADDITIONAL TSTORMS
ALREADY DEVEOPING ALONG NEXT SHORTWAVE AHEAD OF COLD FRONT IN W PA
WILL BRING ROUND 2 OF SEVERE WEATHER FOR CENTRAL PA THIS AFTERNOON.
&&
.PREVIOUS DISCUSSION...
(ISSUED 945 AM EDT MON JUN 6 2005)
SHORT TERM (REST OF TODAY)...
UPDATED FOR SEVERE THUNDERSTORM WATCH #413.
PREVIOUS DISCUSSION...
(ISSUED 320 AM EDT MON JUN 6 2005)
SHORT TERM (TODAY)...
AFTER WHAT HAS BEEN A QUIET SPRING FOR SEVERE WEATHER THUS
FAR...CENTRAL PA WILL HAVE ITS BEST CHANCE SO FAR THIS SEASON FOR
STRONG TO LOCALLY SEVERE STORMS LATER TODAY. MOISTURE NOT A
PROBLEM... AS SFC DEWPOINTS WILL AVERAGE IN THE MIDDLE 60S WITH
DEEP LAYER PWATS 1.5. RESULTING MODEL CAPES EXCEED 2500 J/KG*2
IN BOTH NAM/GFS BUT LOW LEVEL MOISTURE APPEARS OVERDONE IN
FORECAST SOUNDINGS...SO THINK 2000 J/KG*2 IS A GOOD UPPER LIMIT.
UNIDIRECTIONAL SHEAR WILL SUPPORT STORMS ORGANIZED INTO LINES WITH
WIND GUSTS THE MAIN SEVERE WEATHER THREAT...ALONG WITH HAIL.
MAGNITUDE OF VERTICAL WIND SHEAR MAY BE A LIMITING FACTOR FOR
THESE STORMS...BUT GIVEN THE AVAILABLE CAPE THINK THE STAGE IS SET
FOR AN ACTIVE DAY OF STORMS ACROSS CENTRAL PA.
CONVECTION CURRENTLY DYING OVER NORTHWEST PA WITH AN IMPRESSIVE
OUTFLOW BOUNDARY STILL EVIDENT JUST EAST OF PBZ EXTENDING
NORTHWARD TO NEAR KBUF. UPPER LEVEL SHORTWAVE AND OLD OUTFLOW
BOUNDARY SHOULD BE SUFFICIENT TO INITIATE NEW CONVECTION BY LATE
MONDAY MORNING...SPREADING WEST TO EAST ACROSS CENTRAL PA DURING
THE AFTERNOON AND INTO THE EVENING. FWC MOS MAX TEMPS APPEAR
SUPERIOR TO MAV THIS MORNING...AS MOST AREAS WILL START OFF
SEVERAL DEGREES WARMER THIS MORNING THAN YESTERDAY. SOUTHERN AND
SOUTHEAST SECTIONS MAY FLIRT WITH 90 BEFORE STORMS MOVE IN LATER
TODAY.
LONG TERM (TONIGHT THROUGH SUNDAY)...
UPPER TROF WILL PUSH A WEAK SFC COLD FRONT/TROF ACROSS THE REGION
BY TONIGHT...BRINGING AN END TO THE CONVECTIVE ACTIVITY BY LATE
EVENING. UPPER LEVEL RIDGING RETURNS ON TUESDAY WITH 850 TEMPS
AGAIN WARMING TO +18C...SO ANOTHER WARM AND MUGGY DAY IS IN STORE
ON TUESDAY. BUT GIVEN THE INCREASING RIDGING/CAP AND LACK OF AN
AVAILABLE TRIGGER...THINK TUESDAY WILL BE QUIET DESPITE PWATS
BUILDING WELL OVER 1.5.
REMAINDER OF WEEK WILL FEATURE MORE OF THE SAME WARMTH AND
HUMIDITY AS LARGE UPPER RIDGE CENTERS ALONG THE MID ATLANTIC
COAST. WITH THE UPPER RIDGE AXIS TO OUR EAST...THE AREA IS
SUSCEPTIBLE TO SHORTWAVE ENCROACHMENT FROM THE WEST WHICH COULD
EASILY INITIATE MAINLY AFTN/EVENING CONVECTION ON ANY AFTERNOON
FROM WEDNESDAY THROUGH SUNDAY. TRUE SUMMER WEATHER IS FINALLY HERE.
AVIATION...
WITH DEWPOINTS IN THE MID 60S WIDESPREAD LIGHT HAZE AND FOG WILL
AFFECT MUCH OF THE REGION THROUGH THE PD WITH MVFR VISIBILITIES.
ISOLD IFR VIS IN FOG/HAZE EXPECTED THROUGH LATE MORNING. CONVECTION
WILL DEVELOP THIS AFTN PRODUCING SCT MVFR VIS AND CIGS WITH ISOLD
IFR CONDS THROUGH THE EVENING HOURS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
SHORT TERM...RXR
Hazardous weather outlook, Jun 6, 2:34 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT MON JUN 6 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061727-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
334 AM EDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS
AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS
WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 10:14 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1114 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG SHEFFIELD 41.70N 79.03W
06/06/2005 WARREN PA TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN.
0955 AM TSTM WND DMG KANE 41.66N 78.81W
06/06/2005 MCKEAN PA TRAINED SPOTTER
NUMEROUS TREES DOWN...INCLUDING TREE ON HOUSE AND CAR.
PEA SIZE HAIL WAS ALSO REPORTED AND 0.75 INCHES OF RAIN
WITHIN ONE HOUR.
1015 AM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/06/2005 ELK PA TRAINED SPOTTER
SEVERAL TREES DOWN.
1037 AM TSTM WND DMG ELDRED 41.96N 78.38W
06/06/2005 MCKEAN PA TRAINED SPOTTER
SEVERAL TREES DOWN...PONDING ON ROADS.
1108 AM TSTM WND DMG COUDERSPORT 41.77N 78.01W
06/06/2005 POTTER PA TRAINED SPOTTER
SERVERAL TREES AND WIRES DOWN IN COUDERSPORT AND
SHINGLESTOWN.
&&
MBESpecial weather statement, Jun 6, 11:16 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1216 PM EDT MON JUN 6 2005
PAZ027-028-056-063-061715-
CUMBERLAND-JUNIATA-MIFFLIN-PERRY-
1216 PM EDT MON JUN 6 2005
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...PERRY...JUNIATA AND
MIFFLIN COUNTIES THROUGH 115 PM EDT...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE REGION...AHEAD
OF A MORE ORGANIZED LINE OF STORMS THAT EXTENDS FROM NEAR
MILROY...SOUTHWEST TO AROUND MOUNT UNION. THE THUNDERSTORMS WERE
MOVING TO THE EAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR BELLTOWN...SPRUCE HILL...MARYSVILLE
AROUND 1225 PM...WALNUT...KISTLER...LOYSVILLE...LANDISBURG AROUND
1230 PM...PORT ROYAL...ICKESBURG AND SHERMANSDALE AROUND 1235 PM.
A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
LAMBERT
Local storm report, Jun 6, 11:21 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG SHEFFIELD 41.70N 79.03W
06/06/2005 WARREN PA TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN.
0955 AM TSTM WND DMG KANE 41.66N 78.81W
06/06/2005 MCKEAN PA TRAINED SPOTTER
NUMEROUS TREES DOWN...INCLUDING TREE ON HOUSE AND CAR.
PEA SIZE HAIL WAS ALSO REPORTED AND 0.75 INCHES OF RAIN
WITHIN ONE HOUR.
1015 AM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/06/2005 ELK PA TRAINED SPOTTER
SEVERAL TREES DOWN.
1037 AM TSTM WND DMG ELDRED 41.96N 78.38W
06/06/2005 MCKEAN PA TRAINED SPOTTER
SEVERAL TREES DOWN...PONDING ON ROADS.
1108 AM TSTM WND DMG COUDERSPORT 41.77N 78.01W
06/06/2005 POTTER PA TRAINED SPOTTER
SERVERAL TREES AND WIRES DOWN IN COUDERSPORT AND
SHINGLESTOWN.
1145 AM HAIL 5 S WELLSBORO 41.67N 77.30W
06/06/2005 0.75 INCH TIOGA PA TRAINED SPOTTER
PENNY SIZED HAIL REPORTED IN MIDDLEBURY CENTER.
1148 AM FUNNEL CLOUD MANSFIELD 41.81N 77.08W
06/06/2005 TIOGA PA TRAINED SPOTTER
SEVERAL TREES DOWN IN GENESSE...HARRISON...AND WESTFIELD.
NO TREES DOWN NEAR FUNNEL SITE AT MANSFIELD.
1155 AM HAIL 7 W BELLEFONTE 40.91N 77.90W
06/06/2005 0.88 INCH CENTRE PA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED NEAR JACKSONVILLE ROAD.
SEVERAL TREES AND WIRES DOWNED THROUGHOUT BELLEFONTE.
1208 PM HAIL WILLIAMSPORT 41.24N 77.02W
06/06/2005 1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MBESpecial weather statement, Jun 6, 12:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 PM EDT MON JUN 6 2005
PAZ028-036-057>059-063>065-061830-
ADAMS-CUMBERLAND-DAUPHIN-FRANKLIN-JUNIATA-LEBANON-SCHUYLKILL-YORK-
100 PM EDT MON JUN 6 2005
...STRONG THUNDERSTORMS WILL AFFECT YORK...FRANKLIN...CUMBERLAND...
LEBANON...DAUPHIN...JUNIATA...SCHUYLKILL AND ADAMS COUNTIES...
AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
DANVILLE TO 15 MILES SOUTHWEST OF SELINSGROVE TO 18 MILES SOUTHWEST
OF SELINSGROVE TO 12 MILES NORTHWEST OF CHAMBERSBURG...MOVING EAST AT
20 MPH. THE THUNDERSTORMS WILL BE NEAR ROXBURY...COLONEL DENNING
STATE PARK AROUND 110 PM...UPPER STRASBURG...NEWBURG AROUND 115 PM...
ORRSTOWN AROUND 120 PM...PILLOW AROUND 125 PM...SHIPPENSBURG...
NEWVILLE...MILLERSBURG AND BLOSERVILLE AROUND 130 PM.
A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING
THREATENS.
LAMBERT
Special weather statement, Jun 6, 12:15 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT MON JUN 6 2005
PAZ064-065-061815-
ADAMS-YORK-
115 PM EDT MON JUN 6 2005
...A STRONG THUNDERSTORM WILL AFFECT YORK AND ADAMS COUNTIES...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CARLISLE...MOVING EAST AT 5
MPH. THE THUNDERSTORM WILL BE NEAR DILLSBURG AROUND 140 PM...
FRANKLINTOWN AROUND 145 PM AND LAKE MEADE AROUND 205 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
RHG
Local storm report, Jun 6, 12:17 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL MONTOURSVILLE 41.25N 76.92W
06/06/2005 0.75 INCH LYCOMING PA TRAINED SPOTTER
1230 PM TSTM WND DMG 3 E FOREST HILL 40.97N 76.95W
06/06/2005 UNION PA TRAINED SPOTTER
TREES DOWN ON RT 192 JUST EAST OF FORREST HILL.
1255 PM TSTM WND DMG NEW COLUMBIA 41.04N 76.88W
06/06/2005 UNION PA TRAINED SPOTTER
SEVERAL TREES DOWN IN WINFIELD. TREES FELL ON HOUSE IN
NEW COLUMBIA.
1258 PM TSTM WND DMG PICTURE ROCKS 41.28N 76.71W
06/06/2005 LYCOMING PA TRAINED SPOTTER
SEVERAL TREES DOWN.
&&
MBEThunderstorm Wind, Columbia
- When
- June 6, 12:30 PM EST
- Where
- Columbia County, Benton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.200, -76.383
Thunderstorm winds knocked down trees in Benton. Sporadic tree damage was also reported in Sugarloaf, Jackson, Pine, Main, Fishing Creek, Mifflin, Beaver and Briar Creek Townships.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459593.